View Full Version : Absolutely freezing Body Temps on VyVanse (ADHD)


JakeH99
06-23-17, 11:44 AM
Anyone else feel like their body temp drops 10 degrees when they take VyVanse (especially with other caffeine beverages?) I am absolutely frozen when I do and I am COLD for like 3 hours before I warm up. It's like 90 degrees plus outside and there's no way I should be so cold but the medicine makes me feel like I'm an ice cube.

I have tried taking an iron supplement with Vit. C and got my thyroid checked and all, but all of that is normal. I am certain it's VyVanse because none of this "cold sensation stuff" has been around since I started the medicine. It's just ridiculous how cold I am on this stuff.

Does anyone have similar experiences?

Kunga Dorji
06-24-17, 07:02 AM
Anyone else feel like their body temp drops 10 degrees when they take VyVanse (especially with other caffeine beverages?) I am absolutely frozen when I do and I am COLD for like 3 hours before I warm up. It's like 90 degrees plus outside and there's no way I should be so cold but the medicine makes me feel like I'm an ice cube.

I have tried taking an iron supplement with Vit. C and got my thyroid checked and all, but all of that is normal. I am certain it's VyVanse because none of this "cold sensation stuff" has been around since I started the medicine. It's just ridiculous how cold I am on this stuff.

Does anyone have similar experiences?

Is it cold all over, or more cold fingers and toes?
The latter could be a side effect of the medications (they overactivate the sympathetic nervous (stress) system in some cases- and cold extremities is a part of that response). You could try taking your temperature to see if it is a change in overall body temperature- but that's unlikely.

JakeH99
06-26-17, 11:34 AM
Nose/hands/feet

Greyhound1
06-26-17, 12:01 PM
You may be suffering from something called Raynaulds syndrome. Stimulants may cause it and definitely make it much worse if you already have it. I was absolutely miserable this past winter.

A couple of years ago they added a black box warning about Raynaulds to most Adhd stimulants. Here's the conclusion from one study on Pub Med.
CONCLUSION: The results of this study indicate that there is a significant association between development of RS and therapy with CNS stimulants used for the treatment of ADHD. Although this was a small study, these findings provide preliminary evidence of an adverse effect of CNS stimulant medications in patients seen in rheumatology practice.

Kunga Dorji
06-27-17, 11:51 PM
Nose/hands/feet

Then it is an adverse effect of the medications.
The amphetamines stimulate 2 neurotransmitters- dopamine and noradrenaline. The noradrenaline stimulation can produce side effects of a stress response (the body prepares for fight or flight by diverting blood flow away from the skin and towards the muscles.

Raynaud's syndrome is a bit different- it is the occurrence of unpredictable attacks of cod fingers or toes- which usually only affect a couple of fingers- which go white initially, then blue, then return to pink. It looks pretty unusual.

Its worth talking about with your doctor. It may improve with time. Relaxation exercises can be used to swing the nervous system more towards relaxation.